I'm a spotty teenager

Options
LignumVitae
LignumVitae Member Posts: 1,972
edited 4. Aug 2014, 17:17 in Living with Arthritis archive
Well not quite, to be honest, 35 is rapidly approaching, however, I have more than my fair share of pimples. I never got loads as a teen and I have never had many since (a famous boil on the eve of meeting Mr LV for the first time but that is a whole story in itself). I was wondering if they were related to my taking oral steroids? It's the only different thing to normal I can think. My right shoulder is a spotty mess and my cheeks also have a few. Doesn't seem to be hormonal and I can think of worse things, it just seems odd.

Other than that, I am slowly getting worse, the steroids must have done some good and now I'm on my last few days of 2.5mg I am really feeling it hit again. To counter act the effect on my mind I am being thoroughly antisocial (I can't bear any more 'well you look normal' comments from well meaning friends - I feel guilty I don't look like a twisted old hag as their stereotype suggests I should) and have taken up making bread with my mixer - let the yeast do the work and let me feel like I am achieving something positive whilst feeling less than positive.
Hey little fighter, things will get brighter

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Options
    The oral steroids may well be the culprit for the spots, as you're cutting down on them they may begin to improve so that will be a small bonus.

    The steroids haven't done anything good as such, what they have done is con you into feeling better than you actually are, hence your feeling their withdrawal. I was on them for three years and spent one year coming off them so my body had time to adjust to remaking its own version and I had time to adjust to the reality of life without them. I understand the anti-social thing, people believe they are helping us somehow without realising that what they are doing is rubbing our noses further into the muck of arthritis. Twerps. The bread sounds wonderful - the glorious scent of a freshly baked loaf of scrumptiousness . . . . I'll be there in about an hour. :wink: DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • stickywicket
    stickywicket Member Posts: 27,731
    edited 30. Nov -1, 00:00
    Options
    I don't know why you're spotty, LV, but you have my sympathy. Which meds are you on besides steroids? This would be the point at which I finally read the potential side-effects though I doubt there's a med going that doesn't list 'rash' as one :roll:

    I confess I don't altogether dislike the twisted old hag look. Stuff was far worse when I was young and looked OK and was therefore expected to act it. I now have less pain and more sympathy. It's a funny old world :roll:
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • LignumVitae
    LignumVitae Member Posts: 1,972
    edited 30. Nov -1, 00:00
    Options
    Other than steroids it's just the meth and Celebrex with a dash of paracetamol and a pinch of codeine before bed sometimes.

    DD - you have such a good way of explaining steroids and their impacts. I get it when you say it and I don't always when the hospital explain.

    It's olive and feta bread today and apparently it was so good that's why it has vanished :)
    Hey little fighter, things will get brighter
  • Boomer13
    Boomer13 Member Posts: 1,931
    edited 30. Nov -1, 00:00
    Options
    dreamdaisy wrote:
    To counter act the effect on my mind I am being thoroughly antisocial (I can't bear any more 'well you look normal' comments from well meaning friends - I feel guilty I don't look like a twisted old hag as their stereotype suggests I should)
    dreamdaisy wrote:
    I understand the anti-social thing, people believe they are helping us somehow without realising that what they are doing is rubbing our noses further into the muck of arthritis. Twerps.

    Well, I'm borrowing these quotes as I'm thoroughly fed up with this aspect of my life. I've just spent four days defending myself against visitors who obviously don't believe I have anything wrong with me at all. Obnoxious and rude and a few other choice words come to mind. Do we not have enough to deal with already?

    LV, I think I would blame the steroids for the spots. I've read this can happen but, thankfully, I haven't experienced it. Breadmaking is wonderful isn't it?